Alert archive / Wyoming / Winter Storm Watches in 2021

Winter Storm Watch 9, NWS Riverton, WY

October 10, 2021Big Horn County, Park County, Washakie County, Wyoming

NWS Riverton, WY issued this winter storm watch at Oct 10, 2021, 4:03 PM MDT for Big Horn County, Park County, Washakie County, Wyoming. It took effect at Oct 11, 2021, 6:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 10, 2021, 4:03 PM MDT (22:03 UTC)
In effect from
Oct 11, 2021, 6:00 PM MDT
Expired
Oct 11, 2021, 5:45 AM MDT
In force
Issued by
NWS Riverton, WY

Counties Big Horn County, WY, Park County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 139 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2021-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2021-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1700 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

925 
WWUS45 KRIW 102203
WSWRIW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Riverton WY
403 PM MDT Sun Oct 10 2021

WYZ001-111200-
/O.UPG.KRIW.WS.A.0008.211011T0600Z-211013T0600Z/
/O.NEW.KRIW.WS.W.0010.211011T0700Z-211012T1800Z/
Yellowstone National Park-
Including the cities of Lake, Mammoth, and Old Faithful
403 PM MDT Sun Oct 10 2021

...WINTER STORM WARNING IN EFFECT FROM 1 AM MONDAY TO NOON MDT
TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 10
  inches, with higher totals above treeline. Winds gusting as 
  high as 40 mph.

* WHERE...Yellowstone National Park.

* WHEN...From 1 AM Monday to noon MDT Tuesday.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact visitors and those recreating in the
  backcountry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for Yellowstone can be obtained by 
calling 3 0 7 3 4 4 2 1 1 7.

&&

$$

WYZ002-007-014-015-111200-
/O.UPG.KRIW.WS.A.0008.211011T0600Z-211013T0600Z/
/O.NEW.KRIW.WS.W.0010.211011T0700Z-211013T0500Z/
Absaroka Mountains-Owl Creek and Bridger Mountains-
Wind River Mountains West-Wind River Mountains East-
403 PM MDT Sun Oct 10 2021

...WINTER STORM WARNING IN EFFECT FROM 1 AM MONDAY TO 11 PM MDT
TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 12
  inches, with higher totals above treeline. Winds gusting as high
  as 50 mph, especially on the western slopes of the Wind River 
  Range.

* WHERE...Absaroka Mountains, Owl Creek and Bridger Mountains,
  Wind River Mountains.

* WHEN...From 1 AM Monday to 11 PM MDT Tuesday.

* IMPACTS...Travel could be very difficult to impossible over
  mountain passes including South Pass. The hazardous conditions 
  could impact those recreating in the backcountry. Gusty winds 
  could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ003-005-111200-
/O.UPG.KRIW.WS.A.0008.211011T0600Z-211013T0600Z/
/O.NEW.KRIW.WS.W.0010.211011T0700Z-211013T0500Z/
Cody Foothills-Southwest Big Horn Basin-
Including the cities of Clark, Cody, Meeteetse, and Thermopolis
403 PM MDT Sun Oct 10 2021

...WINTER STORM WARNING IN EFFECT FROM 1 AM MONDAY TO 11 PM MDT
TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 
  12 inches. Winds gusting as high as 35 mph.

* WHERE...Cody Foothills and Southwest Bighorn Basin.

* WHEN...From 1 AM Monday to 11 PM MDT Tuesday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute. Tree 
  branches could be broken by the wet heavy snow with possible 
  power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ022-111200-
/O.UPG.KRIW.WS.A.0008.211012T0600Z-211013T1800Z/
/O.NEW.KRIW.WS.W.0010.211012T0700Z-211013T1800Z/
Casper Mountain-
403 PM MDT Sun Oct 10 2021

...WINTER STORM WARNING IN EFFECT FROM 1 AM TUESDAY TO NOON MDT
WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 15
  inches. Winds gusting as high as 45 mph.

* WHERE...Casper Mountain.

* WHEN...From 1 AM Tuesday to noon MDT Wednesday.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ008-009-111200-
/O.UPG.KRIW.WS.A.0008.211011T0600Z-211013T0600Z/
/O.NEW.KRIW.WS.W.0010.211011T0700Z-211013T1800Z/
Bighorn Mountains West-Bighorn Mountains Southeast-
403 PM MDT Sun Oct 10 2021

...WINTER STORM WARNING IN EFFECT FROM 1 AM MONDAY TO NOON MDT
WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 10 to 15
  inches on the west slopes, and 12 to 24 inches on the east
  slopes. Winds gusting as high as 45 mph.

* WHERE...Bighorn Mountains.

* WHEN...From 1 AM Monday to noon MDT Wednesday.

* IMPACTS...Travel could be very difficult to impossible including
  over the Granite and Powder River mountain passes. The hazardous
  conditions will impact those in the backcountry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ016>018-111200-
/O.UPG.KRIW.WS.A.0008.211012T0600Z-211013T0600Z/
/O.NEW.KRIW.WS.W.0010.211012T0000Z-211013T0500Z/
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Including the cities of Dubois, Riverton, Shoshoni, and Lander
403 PM MDT Sun Oct 10 2021

...WINTER STORM WARNING IN EFFECT FROM 6 PM MONDAY TO 11 PM MDT
TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 8
  inches, with higher totals of 6 to 12 inches in the Lander 
  Foothills. Winds gusting as high as 40 mph.

* WHERE...Upper Wind River Basin, Wind River Basin and Lander 
  Foothills.

* WHEN...From 6 PM Monday to 11 PM MDT Tuesday.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the morning or evening commute. Tree 
  branches could be broken by the wet heavy snow with possible 
  power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ010-011-019-020-111200-
/O.UPG.KRIW.WS.A.0008.211012T0600Z-211013T1800Z/
/O.NEW.KRIW.WS.W.0010.211012T0000Z-211013T1800Z/
Northeast Johnson County-Southeast Johnson County-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-
Including the cities of Buffalo, Kaycee, Jeffrey City, and Casper
403 PM MDT Sun Oct 10 2021

...WINTER STORM WARNING IN EFFECT FROM 6 PM MONDAY TO NOON MDT
WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 8
  inches, with 6 to 12 inches in the eastern foothills of the
  Bighorn Mountains. Winds gusting as high as 45 mph.

* WHERE...Johnson County, Green Mountains and Rattlesnake Range 
  and Natrona County Lower Elevations.

* WHEN...From 6 PM Monday to noon MDT Wednesday.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the morning or evening commute. Tree 
  branches could be broken by the wet heavy snow with possible 
  power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ012-024-111200-
/O.UPG.KRIW.WS.A.0008.211011T0600Z-211013T0600Z/
/O.NEW.KRIW.WW.Y.0027.211012T0000Z-211013T0500Z/
Teton and Gros Ventre Mountains-Salt River and Wyoming Ranges-
403 PM MDT Sun Oct 10 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM MONDAY TO 11 PM
MDT TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 6 inches
  in the foothills, with 4 to 10 inches above treeline. Winds 
  gusting as high as 40 mph.

* WHERE...Teton and Gros Ventre Mountains and Salt River and 
  Wyoming Ranges.

* WHEN...From 6 PM Monday to 11 PM MDT Tuesday.

* IMPACTS...Travel could be difficult. The hazardous conditions 
  could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ029-030-111200-
/O.NEW.KRIW.WW.Y.0027.211012T0700Z-211013T1200Z/
Flaming Gorge-East Sweetwater County-
Including the city of Wamsutter
403 PM MDT Sun Oct 10 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TUESDAY TO 6 AM
MDT WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 inches.
  Winds gusting as high as 50 mph, especially Monday Night.

* WHERE...Flaming Gorge and East Sweetwater County.

* WHEN...From 1 AM Tuesday to 6 AM MDT Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ004-006-111200-
/O.NEW.KRIW.WS.A.0009.211012T0000Z-211013T0500Z/
North Big Horn Basin-Southeast Big Horn Basin-
Including the cities of Basin, Greybull, Lovell, Powell, Shell, 
Ten Sleep, and Worland
403 PM MDT Sun Oct 10 2021

...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY EVENING...

* WHAT...Heavy wet snow possible. Total snow accumulations of 1 to
  2 inches on the eastern portion of Bighorn Basin, with 6 to 12
  inches possible in the central portions of the Bighorn Basin. 
  Winds could gust as high as 35 mph.

* WHERE...North Big Horn Basin and Southeast Big Horn Basin.

* WHEN...From Monday evening through Tuesday evening.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the morning or evening commute. Tree
  branches could be broken by the wet heavy snow with possible
  power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/riw
1 follow-up statement
073 
WWUS45 KRIW 111145
WSWRIW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Riverton WY
545 AM MDT Mon Oct 11 2021

WYZ004-006-120000-
/O.UPG.KRIW.WS.A.0009.211012T0000Z-211013T0500Z/
/O.EXA.KRIW.WS.W.0010.211012T0000Z-211013T0500Z/
North Big Horn Basin-Southeast Big Horn Basin-
Including the cities of Basin, Greybull, Lovell, Powell, Shell, 
Ten Sleep, and Worland
545 AM MDT Mon Oct 11 2021

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 11 PM
MDT TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 12
  inches in central and southern portions of the Bighorn Basin.
  Total snow accumulations of 1 to 3 inches along and east of a
  line from Manderson to Lovell. Winds gusting as high as 40 mph.

* WHERE...North Bighorn Basin and Southeast Bighorn Basin.

* WHEN...From 6 PM this evening to 11 PM MDT Tuesday.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the morning or evening commute. Tree
  branches could be broken by the wet heavy snow with possible
  power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ001-120000-
/O.CON.KRIW.WS.W.0010.000000T0000Z-211012T1800Z/
Yellowstone National Park-
Including the cities of Lake, Mammoth, and Old Faithful
545 AM MDT Mon Oct 11 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT
TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 
  10 inches, with higher totals above treeline. Winds gusting as 
  high as 40 mph.

* WHERE...Yellowstone National Park.

* WHEN...From 1 AM Monday to noon MDT Tuesday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact visitors and those recreating in the 
  backcountry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for Yellowstone can be obtained by
calling 3 0 7 3 4 4 2 1 1 7.

&&

$$

WYZ002-007-014-015-120000-
/O.CON.KRIW.WS.W.0010.000000T0000Z-211013T0500Z/
Absaroka Mountains-Owl Creek and Bridger Mountains-
Wind River Mountains West-Wind River Mountains East-
545 AM MDT Mon Oct 11 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MDT
TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 
  12 inches, with higher totals above treeline. Winds gusting as 
  high as 50 mph, especially on the western slopes of the Wind 
  River Range.

* WHERE...Absaroka Mountains, Owl Creek and Bridger Mountains, 
  Wind River Mountains.

* WHEN...From 1 AM Monday to 11 PM MDT Tuesday.

* IMPACTS...Travel could be very difficult to impossible over 
  mountain passes including South Pass. The hazardous conditions 
  could impact those recreating in the backcountry. Gusty winds 
  could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ003-005-120000-
/O.CON.KRIW.WS.W.0010.000000T0000Z-211013T0500Z/
Cody Foothills-Southwest Big Horn Basin-
Including the cities of Clark, Cody, Meeteetse, and Thermopolis
545 AM MDT Mon Oct 11 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MDT
TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 
  12 inches. Winds gusting as high as 35 mph.

* WHERE...Cody Foothills and Southwest Bighorn Basin.

* WHEN...From 1 AM Monday to 11 PM MDT Tuesday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute. Tree 
  branches could be broken by the wet heavy snow with possible 
  power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ022-120000-
/O.CON.KRIW.WS.W.0010.211012T0700Z-211013T1800Z/
Casper Mountain-
545 AM MDT Mon Oct 11 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 AM TUESDAY TO
NOON MDT WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 
  15 inches. Winds gusting as high as 45 mph.

* WHERE...Casper Mountain.

* WHEN...From 1 AM Tuesday to noon MDT Wednesday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ008-009-120000-
/O.CON.KRIW.WS.W.0010.000000T0000Z-211013T1800Z/
Bighorn Mountains West-Bighorn Mountains Southeast-
545 AM MDT Mon Oct 11 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT
WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 10 to 15
  inches on the west slopes, and 12 to 24 inches on the east 
  slopes. Winds gusting as high as 45 mph.

* WHERE...Bighorn Mountains.

* WHEN...From 1 AM Monday to noon MDT Wednesday.

* IMPACTS...Travel could be very difficult to impossible 
  including over the Granite and Powder River mountain passes. 
  The hazardous conditions will impact those in the backcountry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ016>018-120000-
/O.CON.KRIW.WS.W.0010.211012T0000Z-211013T0500Z/
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Including the cities of Dubois, Riverton, Shoshoni, and Lander
545 AM MDT Mon Oct 11 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 11 PM MDT TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 
  inches, with higher totals of 6 to 12 inches in the Lander 
  Foothills. Winds gusting as high as 40 mph.

* WHERE...Upper Wind River Basin, Wind River Basin and Lander 
  Foothills.

* WHEN...From 6 PM Monday to 11 PM MDT Tuesday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute. Tree 
  branches could be broken by the wet heavy snow with possible 
  power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ010-011-019-020-120000-
/O.CON.KRIW.WS.W.0010.211012T0000Z-211013T1800Z/
Northeast Johnson County-Southeast Johnson County-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-
Including the cities of Buffalo, Kaycee, Jeffrey City, and Casper
545 AM MDT Mon Oct 11 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON MDT WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 8
  inches, with 10 to 18 inches in the eastern foothills of the 
  Bighorn Mountains. Winds gusting as high as 45 mph.

* WHERE...Johnson County, Green Mountains and Rattlesnake Range 
  and Natrona County Lower Elevations.

* WHEN...From 6 PM Monday to noon MDT Wednesday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute. Tree 
  branches could be broken by the wet heavy snow with possible 
  power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ029-030-120000-
/O.CON.KRIW.WW.Y.0027.211012T0700Z-211013T1200Z/
Flaming Gorge-East Sweetwater County-
Including the city of Wamsutter
545 AM MDT Mon Oct 11 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TUESDAY TO
6 AM MDT WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches. Winds gusting as high as 50 mph, especially Monday 
  Night.

* WHERE...Flaming Gorge and East Sweetwater County.

* WHEN...From 1 AM Tuesday to 6 AM MDT Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ012-024-120000-
/O.CON.KRIW.WW.Y.0027.211012T0000Z-211013T0500Z/
Teton and Gros Ventre Mountains-Salt River and Wyoming Ranges-
545 AM MDT Mon Oct 11 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 11 PM MDT TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 6 
  inches in the foothills, with 4 to 10 inches above treeline. 
  Winds gusting as high as 40 mph.

* WHERE...Teton and Gros Ventre Mountains and Salt River and 
  Wyoming Ranges.

* WHEN...From 6 PM Monday to 11 PM MDT Tuesday.

* IMPACTS...Travel could be difficult. The hazardous conditions 
  could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/riw

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this winter storm watch went out at Oct 10, 11:31 AM MDT, 4 hours 32 minutes earlier.

Area forecast discussion, Oct 10, 11:31 AM MDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1131 AM MDT Sun Oct 10 2021

.SHORT TERM...Today through Monday
Issued at 407 AM MDT Sun Oct 10 2021

A chilly start this morning, with freezing temperatures expected
west of the Divide and temperatures in the mid 30s to low 40s east
of the Divide. Temperatures may not be as cold, as dewpoints remain
somewhat high in the 30s to lower 40s. Fog formation is still
expected this morning, with low clouds visible on satellite so far.

Today will by dry and seasonal, as the region prepares for an
incoming storm. Winds will be light, except across the south and
Natrona County, as a result of the gradient tightening in response
to the approaching storm. Wind gusts of up to 25 mph will
redevelop over these areas.

As the system makes it way over the Great Basin tonight into Monday
morning, precipitation will develop over Yellowstone and the
surrounding northwestern mountains. Precipitation will also develop
over far northern portions. This is likely a result of the cold
front quickly pushing south. The front will continue its southward
trajectory through Johnson and Natrona counties Monday morning, with
a slow progression through the Bighorn Basin. Mountain snow (above
7500 ft) and valley rain over far western portions, as well as
northern portions, will continue through the day Monday, as a result
of the overrunning conditions. By 00Z Tuesday, the eastern flank of
the front is expected to be along the Divide while the western flank
will be through the northern end of the Jackson Valley and crossing
the ID/WY state line. Snow levels will be around 7500 ft across the
north, falling to 5000 ft through the day. Model guidance remains
highly variable with these levels. The timing of the cold air will
certainly be key for the change of rain to snow in the lower
elevations. The Cody Foothills will be the main location which could
change over to snow the quickest, mostly because for the tendency
for cold air to infiltrate this area.

.LONG TERM...Monday night through Saturday
Issued at 407 AM MDT Sun Oct 10 2021

Precipitation will transition to all snow Monday night as the cold
front drops the snow level to the basin floors. As the low deepens
over the Great Basin and shifts to the northeast on Tuesday,
favorable upslope flow will set up across areas east of the Divide.
The heaviest snow generally looks to fall before noon across most
areas, although heavier rates will continue across eastern areas
into Tuesday night. Snow should begin tapering off by sunrise
Wednesday, ending across eastern areas by early afternoon. Overall,
the highest snow totals will generally be east of the Divide, with
only 1 to 3 inches in the western valleys. One thing to note will be
the relatively warm temperatures in the lower 30s while the snow
falls, possible mitigating accumulations somewhat on warmer
surfaces. Also to note will be strong north winds on Tuesday with
the tight pressure gradient; gusts over 40 mph are possible east
of the Divide. After this system moves out on Wednesday,
temperatures will remain much cooler than normal through the end
of the week, with a slight warming trend by the weekend. A
shortwave may bring a little more snow and rain to the far west
on Thursday, but otherwise drier conditions look likely after
Wednesday.

&&

.AVIATION...For the 18Z TAFS through 18Z Monday

West of the Divide...KBPI/KJAC/KPNA/KRKS Terminals

Conditions to generally remain VFR through 18Z/Monday, with the
exception of possible MVFR at KJAC late tonight and early Monday
morning. Mid-level clouds and moisture spread into the region from
the northwest late tonight. Warm advection showers breakout
across northwest Wyoming by 12Z/Monday and there is the potential
for MVFR showers at KJAC around that time. Gusty west-northwest
surface wind 15-25 kts at KRKS, KBPI, and KPNA this afternoon will
decrease around 01Z/Monday. Expect a south to southeast pre-
frontal surface wind to begin to increase just prior to 18Z/Monday
at these terminals.

East of the Divide...KCOD/KCPR/KLND/KRIW/KWRL Terminals

All terminals to be VFR through 06Z/Monday with any gusty westerly
surface wind decreasing by sunset. A cold front surges into KCOD and
KWRL between 07Z-09Z/Monday with conditions gradually
deteriorating after that time. KCOD will see MVFR soon after with
mixed precipitation beginning around 12Z/Monday. By midday, rain
will have switched to snow at KCOD. KWRL will remain warmer with
rain showers and MVFR developing late Monday morning. Central
terminals remain VFR through 18Z/Monday as the lower atmosphere is
slow to moisten. KRIW, and to a lesser extent KCPR, will see
gusty northeast wind develop post-frontal between 12Z-15Z/Monday.

Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for
the latest information on smoke, icing, and turbulence forecasts.

&&

.FIRE WEATHER...
Issued at 407 AM MDT Sun Oct 10 2021

Dry conditions and seasonal temperatures will be in place across
the area today. West winds with gusts around 25 mph will occur
across portions of zones 279/280 this afternoon. Rain and snow
will redevelop across the north/northwest tonight and continue
into Monday, as a snow storm approaches the region. A cold front
will move through areas east of the Divide during the day Monday,
with snow likely across the area Monday night through Wednesday.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from late Monday night through Wednesday
morning for WYZ010-011-019-020-022.

Winter Storm Watch from late Monday night through Tuesday
evening for WYZ016>018.

Winter Storm Watch from late tonight through Tuesday evening for
WYZ001>003-005-007>009-012-014-015-024.

&&

SHORT TERM...LaVoie
LONG TERM...Myers
AVIATION...CNJ
FIRE WEATHER...LaVoie
Hazardous weather outlook, Oct 10, 10:54 AM MDT, 5 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
1054 AM MDT Sun Oct 10 2021

WYZ001>020-022>030-111700-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
1054 AM MDT Sun Oct 10 2021

...Winter Storm Watches cover much of western and central Wyoming
Tonight through Wednesday...

This Hazardous Weather Outlook is for Western and Central
Wyoming.

.DAY ONE...Today and Tonight.

Tonight...Mountain snow and valley rain will develop over
northwestern and north central Wyoming tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Monday through Wednesday...A significant winter storm will impact
the region. High snowfall amounts are likely in the mountains,
and are possible for low elevation areas east of the Continental
Divide. Winter Storm products detail the timing and amounts
expected. Temperatures will also be well below average with breezy
to strong winds throughout the event.

Wednesday night through Thursday...Light snow expected in the
western mountains.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 4:03 PM MDTWinter Storm WarningRIWBig Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 4 more68 hr
Oct 10, 4:03 PM MDTWinter Weather AdvisoryRIWFremont, Lincoln, Sublette, Sweetwater, Teton62 hr

Nearby

Winter Storm Watches in Wyoming, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.